Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 43, NWS Charleston, WV

May 31, 2008Doddridge County, Harrison County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2008, 3:33 PM EDT for Doddridge County, Harrison County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2008, 3:33 PM EDT (19:33 UTC)
Expired
May 31, 2008, 4:00 PM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Doddridge County, WV, Harrison County, WV

The radar

The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 10:20 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 311933
SVRRLX
WVC017-033-312000-
/O.NEW.KRLX.SV.W.0043.080531T1933Z-080531T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DODDRIDGE COUNTY IN WEST VIRGINIA...
  SOUTHERN HARRISON COUNTY IN WEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SALEM...OR ABOUT 16 MILES NORTHWEST OF WESTON...AND MOVING EAST AT
  43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEWOOD...NUTTER FORT...ANMOORE AND CLARKSBURG BY 350 PM EDT...
  BRIDGEPORT BY 355 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.


LAT...LON 3910 8023 3914 8049 3915 8049 3915 8055
      3917 8058 3916 8060 3917 8067 3935 8066
      3934 8021
TIME...MOT...LOC 1933Z 275DEG 37KT 3925 8054

$$

30
2 follow-up statements
000 
WWUS51 KRLX 311946
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT SAT MAY 31 2008

WVC017-033-312000-
/O.CON.KRLX.SV.W.0043.000000T0000Z-080531T2000Z/
DODDRIDGE WV-HARRISON WV-
346 PM EDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN HARRISON AND EASTERN DODDRIDGE COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEST MILFORD...OR ABOUT 14 MILES NORTH OF WESTON...
MOVING EAST AT 44 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3910 8023 3914 8049 3915 8049 3915 8055
      3917 8058 3916 8060 3917 8067 3935 8066
      3934 8021
TIME...MOT...LOC 1946Z 276DEG 38KT 3923 8034

$$

30
000 
WWUS51 KRLX 311952
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT SAT MAY 31 2008

WVC017-033-312002-
/O.EXP.KRLX.SV.W.0043.000000T0000Z-080531T2000Z/
DODDRIDGE WV-HARRISON WV-
352 PM EDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARRISON AND EASTERN
DODDRIDGE COUNTIES EXPIRES AT 400 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THIS STORM 
MAY STILL PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3910 8023 3914 8049 3915 8049 3915 8055
      3917 8058 3916 8060 3917 8067 3935 8066
      3934 8021
TIME...MOT...LOC 1952Z 276DEG 38KT 3922 8026

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:54 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 31, 1:54 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT SAT MAY 31 2008

.SYNOPSIS...
COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING.
DRIER AIR GRADUALLY FILTERS SOUTH ON SUNDAY...TO TAKE CONTROL FOR
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT IS STILL WELL WEST OF THE REGION AND WITH DEW POINTS
IN THE LOW TO MID 60S ACROSS THE REGION...DEEP MOISTURE AND
SOUNDINGS SHOWING THE CAPE AROUND 2500 J/KG WITH SURFACE TEMPS OF
ONLY AROUND 75 DEGREES BASED ON THE ILN 12Z SOUNDING. WITH GOOD
SPEED SHEAR AT THE MOMENT AND A SHORTWAVE TO PROVIDE THE
FORCING...CONVECTION HAS DEVELOPED THIS MORNING ACROSS NRN WV
MAINLY NORTH OF THE HTS/CRW LINE. THIS CONVECTION SHOULD SLIDE
EAST AT AROUND 40 KTS AND WITH THE SHORTWAVE EXITING SHOULD BE
GONE BY AROUND 18Z TO 19Z. HOWEVER...THESE CELLS ARE STRONG TO
SEVERE AND WITH THE SPEED SHEAR...A TORNADO WATCH IS IN EFFECT
UNTIL 5 PM EDT.

WILL BE WATCHING THE NEXT SHORTWAVE THAT IS FORECAST TO DROP SE IN
THE DEVELOPING NW FLOW. HAVE HELD ONTO LIKELY POPS ACROSS THE
NORTH WITH THIS WAVE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
TIME SPLIT ON THIS GRAVEYARD SHIFT BETWEEN RADAR AND THESE PERIODS.
STILL CONCERNED WITH UPPER AIR DISTURBANCES SUNDAY AFTERNOON IN THE
BOARD UPPER TROF WITH LINGERING MOISTURE.  PRECIPITABLE WATER NOT
LIKE SATURDAY...BUT STILL AROUND AN INCH.  THINKING A FEW SHOWERS OR
THUNDERSTORMS COULD REFORM BY MIDDAY SUNDAY AND LINGER FOR SOUTHERN
COUNTIES INTO SUNDAY EVENING.

DRY WEATHER STILL LOOKS TO BE A GOOD FORECAST FOR MONDAY AND MONDAY
NIGHT.  TRIED TO INCREASE POPS SOME 10 TO 20 PERCENT FOR WARM
FRONTAL ACTION ON TUESDAY INTO TUESDAY EVENING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
12Z GFS AND 00Z ECMWF DIFFER ON TIMING PAC ENERGY TRAVERSING ACROSS
CONUS MIDWEEK. GFS BRINGS LOW PRESSURE ACROSS CWA ABOUT 24HRS
QUICKER THAN ECMWF. CONSIDERING GFS HAS BEEN INCONSISTENT HANDLING
PAC ENERGY PAST FEW DAYS...WENT WITH ECMWF...WHICH HPC PREFERRED.
THIS WOULD BRING A WARM FRONT THROUGH ON TUESDAY. GENERALLY FOLLOWED
HPC FOR PLACEMENT OF POPS TUES-THURS...WITH CHC POPS EACH
DAY...OWING TO UNCERTAINTY IN TIMING. ECMWF BUILDS IMPRESSIVE H5
RIDGE OVER AREA DAY 6-7...WITH H5 HEIGHTS OF 591DM.

HPC TEMPS LOOKED GOOD...EXCEPT BUMPED UP MAXT A FEW DEGREES DAY 6-7
WITH STRONG UPPER RIDGE OVER AREA.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
18Z SATURDAY THRU 18Z SUNDAY...
INITIAL SHORTWAVE IS SLIDING PAST THE AREA AT THIS TIME AND THE
CONVECTION IS BEGINNING TO WANE AND EXIT THE NORTHEASTERN PART OF
THE CWA. EXPECT THAT CKB/EKN SHOULD BE CLEAR OF THE TSTORMS BY 20Z.

BEHIND THE WAVE...THE DEEP MOISTURE IS GONE SO JUST SEEING LOTS OF
CU IN THE DAYTIME HEATING ACROSS OHIO AND THIS WILL MOVE EAST INTO
THE REGION. SO EXPECT TO SEE VFR CONDITIONS RETURN THIS AFTERNOON
AFTER 20Z AREA WIDE. BUT THE NEXT SHORTWAVE WILL BE SLIDING ACROSS
THE REGION BETWEEN 22Z AND 2Z. THIS SHOULD HELP TO GENERATE MORE
CONVECTION ACROSS NRN WV AND AFFECT PKB/CKB/EKN WITH MVFR TO
POSSIBLY IFR CONDITIONS. FOR NOW HAVE JUST GONE TO THE MVFR LEVEL.
SATELLITE DOES SHOW THAT CONVECTION IS BEGINNING IN WESTERN OHIO
SO CHANCES LOOKING BETTER THAT CONVECTION WILL FORM.

ONCE THE SECOND WAVE PASSES...SHOULD SEE THE SKY CLEAR BUT WITH
THE FRONT STILL NORTH OF THE REGION A STRAY SHOWER COULD POP
UP...BUT THE CHANCES LOOK LOW AFTER 3Z SO GENERALLY PLAYED VFR
CONDITIONS OVERNIGHT. FOG COULD DEVELOP IF THE ATMOSPHERE
DECOUPLES...SO ADDED SOME FOR EKN AND PKB.

ON SUNDAY...SHOULD SEE MAINLY VFR CONDITIONS THROUGH 18Z...BUT
COULD SEE STORMS DEVELOP IN THE AFTERNOON AS THE FRONT SLIDES
SOUTH AND A SHORTWAVE MOVES THROUGH MORE STORMS COULD DEVELOP IN
THE AFTERNOON.

AVIATION OUTLOOK /AFTER 12Z SUNDAY/...NO SIGNIFICANT WEATHER
EXPECTED..

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...ESS
SHORT TERM...KTB
LONG TERM...30
AVIATION...ESS
Hazardous weather outlook, May 31, 7:47 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
747 AM EDT SAT MAY 31 2008

OHZ066-067-076-WVZ010-011-011200-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-
747 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>020-024>040-
046-047-011200-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
747 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 31, 1:45 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT SAT MAY 31 2008

WVZ010-011-019-020-030-031-311815-
LEWIS WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-RITCHIE WV-
145 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 145 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER WEST
CENTRAL DODDRIDGE COUNTY...MOVING EAST AT 43 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... WOLF SUMMIT...WALLACE...BLANDVILLE...NEW MILTON...CENTER
  POINT AND HIGHLAND.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 31, 2:15 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT SAT MAY 31 2008

WVZ020-030>032-039-040-311845-
UPSHUR WV-LEWIS WV-TAYLOR WV-DODDRIDGE WV-HARRISON WV-BARBOUR WV-
215 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 215 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER WEST
CENTRAL HARRISON COUNTY...OR ABOUT 15 MILES NORTH OF WESTON...MOVING
EAST AT 34 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... WOLF SUMMIT...MEADOWBROOK...NEW MILTON...ROSEMONT...
  CENTURY AND AVON.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH PER
HOUR ARE POSSIBLE WITHIN THIS LINE OF STORMS. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 31, 2:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT SAT MAY 31 2008

WVZ031-032-040-311900-
TAYLOR WV-HARRISON WV-BARBOUR WV-
235 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 235 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER EAST
CENTRAL HARRISON COUNTY...OR ABOUT 17 MILES NORTHEAST OF WESTON...
MOVING EAST AT 47 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... ROSEMONT...THORNTON...MOATSVILLE...GALLOWAY...
  NESTORVILLE AND MEADLAND.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH PER
HOUR ARE POSSIBLE WITHIN THIS LINE OF STORMS. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 31, 2:39 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT SAT MAY 31 2008

WVZ038-046-047-311915-
POCAHONTAS WV-WEBSTER WV-RANDOLPH WV-
239 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL WEBSTER
COUNTY...OR ABOUT 16 MILES NORTHEAST OF RICHWOOD...MOVING EAST AT 41
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  BERGOO...MINGO...ARBOVALE...BOYER...SLATY FORK AND DUNMORE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO INCH PER
HOUR ARE ALSO POSSIBLE WITH THIS STORM. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Local storm report, May 31, 2:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     2 SE ST. MARYS          39.38N 81.17W
05/31/2008                   PLEASANTS          WV   COUNTY OFFICIAL

            TREES DOWN ON RT16 AT BROAD RUN.

1042 AM     TSTM WND DMG     5 SE MIDDLEBOURNE       39.44N 80.84W
05/31/2008                   TYLER              WV   COUNTY OFFICIAL

            TREES DOWN.

&&

JDENT
Special weather statement, May 31, 3:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
303 PM EDT SAT MAY 31 2008

WVZ009>011-019-020-030-031-311930-
LEWIS WV-WOOD WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER
WV-RITCHIE WV-
303 PM EDT SAT MAY 31 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 303 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER
NORTHEASTERN RITCHIE COUNTY...OR ABOUT 27 MILES SOUTH OF NEW
MARTINSVILLE...MOVING EAST AT 36 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... WOLF SUMMIT...BLANDVILLE...NEW MILTON...NUTTER FARM...
  HIGHLAND AND PIKE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS LINE OF STORMS. RAINFALL AMOUNTS OF UP TO ONE
INCH PER HOUR CAN BE EXPECTED WITHIN THIS LINE OF STORMS. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:10 AM EDTSevere Thunderstorm WarningRLXPleasants, Tyler35 min
May 31, 10:29 AM EDTSevere Thunderstorm WarningRLXDoddridge, Ritchie, Tyler61 min
May 31, 10:43 AM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Tyler62 min
May 31, 12:29 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Roane61 min
May 31, 3:14 PM EDTAreal Flood WarningRLXDoddridge3 hr
May 31, 3:48 PM EDTAreal Flood AdvisoryRLXDoddridge, Harrison3 hr
May 31, 6:19 PM EDTSevere Thunderstorm WarningRLXHarrison, Taylor41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.